Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 628, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 4, 2005, 1:04 PM CST for Bolivar County, Washington County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2005, 1:04 PM CST (19:04 UTC)
- Expired
- Dec 4, 2005, 1:30 PM CST
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Bolivar County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 174 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 041904 SVRJAN MSC011-151-041930- /O.NEW.KJAN.SV.W.0628.051204T1904Z-051204T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 104 PM CST SUN DEC 4 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI THIS INCLUDES THE CITY OF SHAW NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI THIS INCLUDES THE CITY OF GREENVILLE AIRPORT * UNTIL 130 PM CST * AT 104 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 16 MILES WEST OF GREENVILLE AIRPORT...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENOIT AND 6 MILES NORTH OF GREENVILLE AIRPORT BY 120 PM CST SHAW BY 130 PM CST LAT...LON 3356 9124 3344 9112 3353 9076 3381 9075 $$ DAB
1 follow-up statement
000 WWUS54 KJAN 041921 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 121 PM CST SUN DEC 4 2005 MSC151-041931- /O.CAN.KJAN.SV.W.0628.000000T0000Z-051204T1930Z/ WASHINGTON MS- 121 PM CST SUN DEC 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WASHINGTON COUNTY. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. LAT...LON 3356 9124 3353 9115 3353 9076 3381 9075 $$ MSC011-041930- /O.CON.KJAN.SV.W.0628.000000T0000Z-051204T1930Z/ BOLIVAR MS- 121 PM CST SUN DEC 4 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR SOUTHERN BOLIVAR COUNTY... AT 119 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED JUST NORTH OF THE GREENVILLE AIRPORT...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES WEST OF SHAW BY 130 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3356 9124 3353 9115 3353 9076 3381 9075 $$ DAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 10:45 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Dec 4, 10:45 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CST SUN DEC 4 2005 .DISCUSSION...NO REAL CHANGING IN THINKING. AS FRONT HAS ALL BUT STALLED AROUND THE I 20 CORRIDOR. SOUTH OF THE FRONT TEMPS HAVE WARMED UP NICELY TO THE LOWER AND MID 70S. THE JACKSON EVERS INTERNATIONAL AIRPORT EVEN WARMED BACK UP TO 70 AROUND 820 AM JUST BEFORE THE FRONT PASSED. ISENTROPIC LIFT ALREADY STARTING TO INCREASE AND THE SHRA AND EMBEDDED TSRA ACTIVITY IS RESPONDING ESPECIALLY ACROSS THE NRTHN MS AND SESTRN AR. FULLY EXPECT THIS TO INCREASE WITH GOOD COVERAGE NORTH OF THE FRONT. SOUTH OF THE FRONT THERE STILL LIES SOME SEVERE POTENTIAL. VERY WARM AND HUMID CONDITIONS(70 DEGREE TEMPS OVER MID 60S DEWPOINTS) FOR THIS TIME OF THE YEAR IS LEADING TO A DECENTLY UNSTABLE ATMOSPHERE AND WITH THE DEVELOPMENT OF A SFC WAVE IN SE TX SHRA AND TSRA ARE EXPECTED TO INCREASE IN THE WARM SECTOR. THERE EXIST ENOUGH SHEAR FOR A FEW STORMS TO BECOME SEVERE AND SPC HAS MENTIONED THAT A WATCH MAY BE NEEDED LATER TODAY FOR OUR STHRN COUNTIES. THE MAIN THREAT WILL BE HAIL AND WINDS. WILL HOLD OFF ON AN UPDATE RIGHT NOW. && .AVIATION...WIDESPREAD MVFR CEILINGS WILL CONTINUE TO PREVAIL MOST OF THE DAY SOUTH(MEI/HBG) OF THE FRONT WHILE AREAS NORTH(JAN/GLH/GWO) MAY DROP TO IFR STATUS AT TIMES. LOOK FOR SHRA AND TSRA ACTIVITY TO INCREASE THROUGHOUT THE DAY ESPECIALLY AROUND THE GLH/GWO/JAN/MEI. HBG MAY HOLD OFF UNTIL LATE THIS AFTERNOON BEFORE ACTIVITY REALLY GETS GOING. SHRA AND TSRA WILL CAUSE BOTH THE VISBIES AND CEILINGS TO DROP TO IFR STATUS AT TIMES. THERE IS ALSO THE THREAT OF GR AT ALL SITES BUT ESPECIALLY NEAR MEI/HBG. TSRA WINDS MAY ALSO BECOME A PROBLEM NEAR THOSE 2 SITES AS WELL. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
Hazardous weather outlook, Dec 4, 4:52 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0452 AM CST SUN DEC 04 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051052- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0452 AM CST SUN DEC 04 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING GENERALLY ALONG AND SOUTH OF A LINE FROM PORT GIBSON TO MERIDIAN MISSISSIPPI. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS OF 60 MPH WILL BE THE PRIMARY RISKS. A BRIEF TORNADO CANNOT TOTALLY BE RULED OUT. A WARM...MOIST AIRMASS WAS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION THIS MORNING. A COLD FRONT FROM THE GOLDEN TRIANGLE AREA OF EAST MISSISSIPPI TO NORTHEAST LOUISIANA WILL MOVE THROUGH THE INTERSTATE 20 CORRIDOR BEFORE IT TRIGGERS THE AFTERNOON ROUND OF SEVERE STORMS...MAINLY OVER SOUTHEASTERN MISSISSIPPI. MODERATE WIND SHEAR WILL COMBINE WITH THE UNSTABLE AIR TO HELP MAINTAIN THE STORMS INTO THE OVERNIGHT WHEN HEAVY RAINFALL WILL BECOME A GREATER CONCERN. OTHERWISE...A LARGE AREA OF POST-FRONTAL RAIN WILL DEVELOP LATER TODAY WITH A FEW ELEVATED THUNDERSTORMS POSSIBLY REACHING THE STRONG CATEGORY. SOME SMALL HAIL WILL THE PRIMARY RISK FROM THE BASTROP LOUISIANA TO VICKSBURG...JACKSON AND PHILADELPHIA MISSISSIPPI AREAS. ...FLOODING... LOCAL DOWNPOURS OF ONE TO TWO INCHES OVER A 6 HOUR PERIOD COULD RESULT IN PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS THROUGH TONIGHT ACROSS MUCH OF THE OUTLOOK AREA. FOR TODAY...THE HEAVIER RAINS SHOULD BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. THEN FOR TONIGHT...THE HEAVY RAINS SHOULD DEVELOP FARTHER SOUTH AND ENCOMPASS MOST OF THE REGION SOUTH OF THE HIGHWAY 82 CORRIDOR FROM SOUTHEAST ARKANSAS TO WINONA TO WEST POINT MISSISSIPPI. THE RAINS SHOULD DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS OF MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...DAYS TWO AND THREE...MONDAY AND TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY... A THREE TO FIVE DAY STRETCH DURING MOST OF THIS WEEK OF WELL BELOW NORMAL TEMPERATURES WITH WIDESPREAD LOWS IN THE 20S EACH DAY SHOULD MODERATE LATE NEXT WEEKEND. TEMPERATURES COULD AVERAGE SOME 10 TO 15 DEGREES BELOW NORMAL ACROSS THE OUTLOOK AREA FOR EARLY DECEMBER. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AGAIN THIS AFTERNOON AND TONIGHT FOR AREAS ALONG AND SOUTH OF A LINE FROM TENSAS PARISH LOUISIANA...TO SIMPSON AND LAUDERDALE COUNTIES IN MISSISSIPPI. OTHERWISE...ACTIVATION IS NOT EXPECTED FROM MONDAY THROUGH SATURDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Dec 4, 8:33 AM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 833 AM CST SUN DEC 4 2005 LAZ007-041530- MOREHOUSE- 833 AM CST SUN DEC 4 2005 ...STRONG THUNDERSTORM OVER NORTHEASTERN LOUISIANA... AT 830 AM A STRONG THUNDERSTORM WAS ENTERING MOREHOUSE PARISH. THIS STORM WAS MOVING TO THE NORTHEAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL UP TO HALF AN INCH IN DIAMETER. HEAVY RAIN WILL ALSO BE POSSIBLE. THIS STORM WILL AFFECT THE CITY OF BASTROP. CAB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 11:21 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 54 min |
| Dec 3, 11:41 PM CST | Severe Thunderstorm Warning | JAN | Washington | 64 min |
| Dec 3, 11:54 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 66 min |
| Dec 4, 12:16 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 14 min |
| Dec 4, 12:51 AM CST | Severe Thunderstorm Warning | JAN | Leflore | 24 min |
| Dec 4, 1:07 AM CST | Severe Thunderstorm Warning | JAN | Carroll | 30 min |
| Dec 4, 10:52 AM CST | Severe Thunderstorm Warning | JAN | Washington | 38 min |
| Dec 4, 11:18 AM CST | Severe Thunderstorm Warning | JAN | Adams | 57 min |
| Dec 4, 11:34 AM CST | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 33 min |
| Dec 4, 12:14 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Dec 4, 12:49 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 19 min |
| Dec 4, 1:17 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 28 min |
| Dec 4, 1:31 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 29 min |
| Dec 4, 1:34 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 26 min |
| Dec 4, 2:04 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 26 min |
| Dec 4, 2:19 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 48 min |
| Dec 4, 2:30 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 30 min |
| Dec 4, 2:34 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 26 min |
| Dec 4, 2:35 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 25 min |
| Dec 4, 3:00 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 30 min |
| Dec 4, 3:01 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 34 min |
| Dec 4, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Winston | 45 min |
| Dec 4, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Smith | 45 min |
| Dec 4, 3:42 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 48 min |
| Dec 4, 4:03 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 12 min |
| Dec 4, 4:08 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 37 min |
| Dec 4, 4:17 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 28 min |
| Dec 4, 4:44 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 16 min |
| Dec 4, 4:50 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 25 min |
| Dec 4, 5:52 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.